Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taking levothyroxine. Blood test done, TFT high even after reducing dosage. Why is it so?

I have had a subtotal thyroidectomy 8 years ago. I have been on 175mg of Levothyroxine for the last 6 years at least. I have had blood tests and my TFT is too high so I wasa advised by my GP to drop to 150mg 3 months ago. I have had a recent blood test and my TFT is still the same so I have now been advised to drop again to 125mg. How can it still be high when I have reduced my medication?
Asked On : Mon, 14 Jan 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Hi ,

Good Day to you.

Thanks for your query. I appreciate your concern.

* Levothyroxine is a hormone, the effect of which takes about 3 months to manifest. The TFT levels come down very gradually following reduction in the dose of Levothyroxine.

Since you have already reduced the dose from 175 to 125, your TFT will come down in the next TFT report. There's nothing to worry.

Hope I have addressed your query to your satisfaction.

Do not forget to rate the answer.

Wish you a good health.

With best wishes,

Dr. (Col) R Karanwal
Answered: Fri, 11 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor